Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 17, 2001, 10:11 PM EDT for Missaukee County, Wexford County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2001, 10:11 PM EDT (02:11 UTC)
- Expired
- May 17, 2001, 10:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
Counties Missaukee County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 80 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 180212 SVRAPN MIC113-165-180245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 1011 PM EDT THU MAY 17 2001 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN * UNTIL 1045 PM EDT * AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF CADILLAC...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL REACH... LAKE CITY AROUND 1020 PM EDT MERRITT...MOORESTOWN AROUND 1040 PM EDT REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE CAN DAMAGE WINDOWS...ALUMINUM SIDING...AND VEHICLES WHEN ACCOMPANIED BY STRONG WIND GUSTS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:25 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 17, 6:25 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 625 PM EDT THU MAY 17 2001 ISOLATED THUNDERSTORMS HAD DEVELOPED AHEAD OF COLD FRONT ACROSS EASTERN WI...AND THESE ARE NOW MOVING EAST ACROSS LAKE MICHIGAN. THUS...UPDATED NORTHERN LOWER MICHIGAN ZONES TO INCLUDE ISOLATED THUNDERSTORMS THIS EVENING. ALSO...UPSTREAM SURFACE OBS/SATELLITE TRENDS SHOWING GUSTY WINDS/CLEARING/RISING TEMPS IN WAKE OF COLD FRONT SUGGEST THAT SUBSIDENCE IS PUSHING HIGHER MOMENTUM AIR TO THE SURFACE. PER LATEST TRENDS...THESE STRONGER WINDS SHOULD IMPACT N/W COUNTIES THIS EVENING...SO BUMPED UP WINDS ACCORDINGLY ACROSS THE N/W...WITH STRONGEST WINDS ACROSS THE EASTERN UP FOR A PERIOD THIS EVENING. .APX...NONE. ROWLEY
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:44 PM EDT | Severe Thunderstorm Warning | APX | Roscommon | 31 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.